Alert archive / Texas / Flash Flood Warnings in 2025

Flash Flood Warning 57, NWS Austin/San Antonio, TX

July 5, 2025Caldwell County, Gonzales County, Guadalupe County, Texas

NWS Austin/San Antonio, TX issued this flash flood warning at Jul 5, 2025, 8:16 AM CDT for Caldwell County, Gonzales County, Guadalupe County, Texas. It was in force for 6 hr. 1 report came from inside the area while it was in force.

The area

The outline as issued, with what was reported inside it.

The facts

Issued
Jul 5, 2025, 8:16 AM CDT (13:16 UTC)
Expired
Jul 5, 2025, 2:04 PM CDT
In force
6 hr
Issued by
NWS Austin/San Antonio, TX
Area
Storm-based polygon
Damage threat
Considerable
Flood severity
None

Counties Caldwell County, TX, Gonzales County, TX, Guadalupe County, TX

The radar

The Austin/San Antonio radar (KEWX), 25 km from the middle of the area, began a volume at 13:19 UTC, the scan nearest the moment this went out.

Open the radar archive at this moment

The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.

What was reported inside it

TimeReportWhereRemark
Jul 5, 9:00 AM CDTFLASH FLOOD1 E Seguin, TXHeavy rain rates caused street flooding near and throughout Seguin with numerous road closures including along IH10. At least 3 business and 2 homes flooded with 6 to 12 inches of water. Worst affected area was near HEB and adjacent retail area. Stalled vehicl

Local storm reports filed while the alert was in force, from inside its polygon or its counties.

Did it verify

Verified. The Iowa Environmental Mesonet's Cow matched one storm report to this flash flood warning; the first came 44 minutes after it went out.

Cow counts a report within 15 km of the polygon while the warning was in force: a tornado for a tornado warning; hail of 1 inch or more, a gust of 58 mph or more or wind damage for a severe thunderstorm warning; a flash flood report for a flash flood warning.

The nearest sounding before it

Del Rio, TX (KDRT), launched 12:00Z, 1.3 hours before the alert went out and 297 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.

Skew-T log-pSkew-T log-p diagram, Del Rio, TX at 12:00Z on 2025-07-05Temperature and dew point through the depth of the atmosphere, with the mixed-layer parcel. CAPE 1977 joules per kilogram.LCLLFCEL10008507005003002001001 km2 km3 km6 km9 km12 km15 km-30°-20°-10°0°10°20°30°40°
Temperature in red, dew point in green, the mixed-layer parcel dashed.
HodographHodograph, Del Rio, TX at 12:00Z on 2025-07-05The wind through the lowest 10 kilometers. Zero to 1 km storm-relative helicity 112 square meters per square second.1939Sfc1 km3 km6 km9 kmRMLM
The wind turning with height, colored by layer: ground to 1 km, 1 to 3 km, 3 to 6 km, 6 to 10 km.
Mixed-layer CAPE
1977 J/kg
Mixed-layer CIN
-141 J/kg
Mixed-layer LCL
769 m above ground
0-6 km bulk shear
16 kt
0-1 km storm-relative helicity
112 m²/s²
0-3 km storm-relative helicity
191 m²/s²
Significant tornado parameter
0.0
Supercell composite
2.0

Open this sounding in Storm Lab

The text

As transmitted.

003 
WGUS54 KEWX 051316
FFWEWX
TXC055-177-187-051615-
/O.NEW.KEWX.FF.W.0057.250705T1316Z-250705T1615Z/
/00000.0.ER.000000T0000Z.000000T0000Z.000000T0000Z.OO/

BULLETIN - EAS ACTIVATION REQUESTED
Flash Flood Warning
National Weather Service Austin/San Antonio TX
816 AM CDT Sat Jul 5 2025

The National Weather Service in Austin/San Antonio has issued a

* Flash Flood Warning for...
  Southwestern Caldwell County in south central Texas...
  Northwestern Gonzales County in south central Texas...
  Eastern Guadalupe County in south central Texas...

* Until 1115 AM CDT.

* At 816 AM CDT, Doppler radar and automated rain gauges indicated 
  thunderstorms producing heavy rain across the warned area. Between 
  2 and 4 inches of rain have fallen. The expected rainfall rate is 
  2 to 4 inches in 1 hour. Additional rainfall amounts of 2 to 4 
  inches are possible in the warned area. Flash flooding is already 
  occurring.

  HAZARD...Life threatening flash flooding. Thunderstorms
           producing flash flooding.

  SOURCE...Radar and automated gauges.

  IMPACT...Life threatening flash flooding of creeks and streams,
           urban areas, highways, streets and underpasses.

* Some locations that will experience flash flooding include...
  Seguin, Luling, Kingsbury, Staples, Palmeto State Park, Fentress, 
  Geronimo, Belmont, Stairtown, Ottine, McNeil, Monthalia, Oak 
  Forest, Joliet and Bebe.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

Turn around, don't drown when encountering flooded roads. Most flood 
deaths occur in vehicles.

Move to higher ground now. Act quickly to protect your life.

Be aware of your surroundings and do not drive on flooded roads.

&&

LAT...LON 2963 9797 2978 9781 2980 9765 2956 9746
      2941 9764 2948 9801

FLASH FLOOD...RADAR AND GAUGE INDICATED
FLASH FLOOD DAMAGE THREAT...CONSIDERABLE
EXPECTED RAINFALL RATE...2-4 INCHES IN 1 HOUR

$$

MM
3 follow-up statements
023 
WGUS54 KEWX 051507
FFWEWX
TXC055-177-187-051800-
/O.EXT.KEWX.FF.W.0057.000000T0000Z-250705T1800Z/
/00000.0.ER.000000T0000Z.000000T0000Z.000000T0000Z.OO/

BULLETIN - EAS ACTIVATION REQUESTED
Flash Flood Warning
National Weather Service Austin/San Antonio TX
1007 AM CDT Sat Jul 5 2025

The National Weather Service in Austin/San Antonio has extended the

* Flash Flood Warning for...
  Southwestern Caldwell County in south central Texas...
  Northwestern Gonzales County in south central Texas...
  Eastern Guadalupe County in south central Texas...

* Until 100 PM CDT.

* At 1007 AM CDT, Doppler radar and automated rain gauges indicated 
  thunderstorms producing heavy rain across the warned area. Between 
  3 and 6 inches of rain have fallen. Additional rainfall amounts of 
  1 to 2 inches are possible in the warned area. Flash flooding is 
  already occurring.

  HAZARD...Life threatening flash flooding. Thunderstorms
           producing flash flooding.

  SOURCE...Radar and automated gauges.

  IMPACT...Life threatening flash flooding of creeks and streams,
           urban areas, highways, streets and underpasses.

* Some locations that will experience flash flooding include...
  Seguin, Luling, Kingsbury, Staples, Fentress, Palmeto State Park, 
  Geronimo, Belmont, Stairtown, Ottine, Joliet and McNeil.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

Turn around, don't drown when encountering flooded roads. Most flood 
deaths occur in vehicles.

Move to higher ground now. Act quickly to protect your life.

Be aware of your surroundings and do not drive on flooded roads.

&&

LAT...LON 2963 9797 2978 9781 2980 9765 2962 9751
      2943 9773 2948 9801

FLASH FLOOD...RADAR AND GAUGE INDICATED
FLASH FLOOD DAMAGE THREAT...CONSIDERABLE

$$

MM
060 
WGUS54 KEWX 051705
FFWEWX
TXC055-177-187-052000-
/O.EXT.KEWX.FF.W.0057.000000T0000Z-250705T2000Z/
/00000.0.ER.000000T0000Z.000000T0000Z.000000T0000Z.OO/

BULLETIN - EAS ACTIVATION REQUESTED
Flash Flood Warning
National Weather Service Austin/San Antonio TX
1205 PM CDT Sat Jul 5 2025

The National Weather Service in Austin/San Antonio has extended the

* Flash Flood Warning for...
  Southwestern Caldwell County in south central Texas...
  Northwestern Gonzales County in south central Texas...
  Eastern Guadalupe County in south central Texas...

* Until 300 PM CDT.

* At 1205 PM CDT, Doppler radar and automated rain gauges indicated 
  thunderstorms producing heavy rain across the warned area. Between 
  4 and 8 inches of rain have fallen. Additional rainfall amounts up 
  to 1 inch are possible in the warned area. Flash flooding is 
  already occurring.

  HAZARD...Life threatening flash flooding. Thunderstorms
           producing flash flooding.

  SOURCE...Radar and automated gauges.

  IMPACT...Life threatening flash flooding of creeks and streams,
           urban areas, highways, streets and underpasses.

* Some locations that will experience flash flooding include...
  Seguin, Luling, Kingsbury, Staples, Fentress, Palmeto State Park, 
  Geronimo, Belmont, Stairtown, Ottine, Joliet and McNeil.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

Turn around, don't drown when encountering flooded roads. Most flood 
deaths occur in vehicles.

Move to higher ground now. Act quickly to protect your life.

Be aware of your surroundings and do not drive on flooded roads.

Stay away or be swept away. River banks and culverts can become 
unstable and unsafe.

&&

LAT...LON 2963 9797 2978 9781 2980 9765 2962 9751
      2943 9773 2948 9801

FLASH FLOOD...RADAR AND GAUGE INDICATED
FLASH FLOOD DAMAGE THREAT...CONSIDERABLE

$$

MM
722 
WGUS74 KEWX 051904
FFSEWX

Flash Flood Statement
National Weather Service Austin/San Antonio TX
204 PM CDT Sat Jul 5 2025

TXC055-177-187-051914-
/O.CAN.KEWX.FF.W.0057.000000T0000Z-250705T2000Z/
/00000.0.ER.000000T0000Z.000000T0000Z.000000T0000Z.OO/
Caldwell TX-Gonzales TX-Guadalupe TX-
204 PM CDT Sat Jul 5 2025

...FLASH FLOOD WARNING FOR SOUTHWESTERN CALDWELL, NORTHWESTERN 
GONZALES AND EASTERN GUADALUPE COUNTIES HAS BEEN REPLACED WITH A 
FLOOD ADVISORY...

The heavy rain has ended. Please continue to heed remaining road 
closures.

A Flood Watch remains in effect until 700 PM CDT for a portion of 
south central Texas.

&&

LAT...LON 2963 9797 2978 9781 2980 9765 2962 9751
      2943 9773 2948 9801

$$

MM

What forecasters said that day

The local office's own words before this flash flood warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS Austin/San Antonio, TX wrote its last area forecast discussion before this flash flood warning went out at Jul 5, 6:36 AM CDT, 1 hour 40 minutes earlier. Its key messages:

  • Threat of Flash Flooding from slow moving and repeat heavy rains today. A Flood Watch has been issued for the Hill Country and I-35 corridor through 7 PM CDT.
  • Continued unseasonably wet and "cool" for the Independence Day weekend into Monday.
  • Turning seasonably drier and warmer this coming week.
Area forecast discussion, Jul 5, 6:36 AM CDT, 1 hour 40 minutes before
Area Forecast Discussion
National Weather Service Austin/San Antonio TX
636 AM CDT Sat Jul 5 2025

...New AVIATION...

.KEY MESSAGES...

- Threat of Flash Flooding from slow moving and repeat heavy rains
today. A Flood Watch has been issued for the Hill Country and I-35
corridor through 7 PM CDT.

- Continued unseasonably wet and "cool" for the Independence Day
weekend into Monday.

- Turning seasonably drier and warmer this coming week.

&&

.SHORT TERM...
(Today through Sunday)
Issued at 110 AM CDT Sat Jul 5 2025

A mid level MCV and unseasonably moist airmass (05/00Z soundings
showed 2.1 inch PWs at Del Rio and Corpus Christi which are in the
90 percentile plus) remain in place over our area. This feature and
moist airmass linger over our area through this weekend. Forcing by
this feature along with heating will generate rounds of showers and
isolated thunderstorms. Storm motion vectors show slow moving and
repeat activity to enhance efficient warm rain processes. As a
result, locally heavy rains with amounts of generally 2 to 4 inches
are expected with isolated amounts up to 10 inches possible. These
amounts will aggravate ongoing flooding and likely create new
flooding as soils are saturated making runoff more rapid. The
heaviest rains will be over the Hill Country to along and east of
the I-35 corridor today. Have issued a Flood Watch through 7 PM CDT
for those areas. Most models show the rains shifting to our western
areas on Sunday. There is a potential for another Flood Watch for
Sunday. The clouds and rain areas will conspire to keep daytime
temperatures below to well below early July averages.

&&

.LONG TERM...
(Sunday night through Friday)
Issued at 110 AM CDT Sat Jul 5 2025

The mid level feature remains in close proximity to generate showers
and isolated thunderstorms on Monday with a possibility of locally
heavy downpours. Have expanded the slight chances to most of our area
for Monday. Most models/ensembles show the Subtropical Ridge shoving
the mid level feature away from our area while bringing increased
subsidence and decreasing moisture levels to keep rainfall out of the
forecast for the remainder of this coming week. However, an inverted
trough moving in from the east may bring chances of showers and
isolated thunderstorms on Tuesday and Wednesday per GFS. Later
forecasts may introduce rain chances should this become a trend.
Increased sunshine leads to temperatures warming to near to slightly
above mid July averages.

&&

.AVIATION...
(12Z TAFS)
Issued at 636 AM CDT Sat Jul 5 2025

Mainly MVFR CIGs mix to VFR by midday, then return tonight. Areas of
SHRA/ISOLD TSRA will continue over the eastern Hill Country to along
and east of I-35 through today, then shift to the west by Sunday.
Have SHRA/VCSH this morning and PROB30s for TSRA this afternoon at
the I-35 sites. A mix of CIGS/VSBYs can be expected in SHRA/TSRA. S
to SE winds prevail.

&&

.PRELIMINARY POINT TEMPS/POPS...
Austin Camp Mabry              85  73  92  73 /  70  20  20  10
Austin Bergstrom Intl Airport  85  73  91  72 /  60  20  20  10
New Braunfels Muni Airport     86  73  91  72 /  70  20  20  10
Burnet Muni Airport            81  72  88  71 /  70  30  20  10
Del Rio Intl Airport           97  75  91  75 /  10  20  40  10
Georgetown Muni Airport        82  72  89  72 /  70  20  10   0
Hondo Muni Airport             85  73  87  72 /  40  20  30  10
San Marcos Muni Airport        84  73  91  72 /  70  20  20  10
La Grange - Fayette Regional   87  73  93  73 /  50  10  10   0
San Antonio Intl Airport       85  74  90  74 /  60  20  30  10
Stinson Muni Airport           88  75  92  74 /  60  20  20  10

&&

.EWX WATCHES/WARNINGS/ADVISORIES...
Flood Watch through this evening for Atascosa-Bandera-Bastrop-Bexar-
Blanco-Burnet-Caldwell-Comal-Fayette-Gillespie-Gonzales-Guadalupe-
Hays-Kendall-Kerr-Lee-Llano-Medina-Travis-Williamson-Wilson.

&&

Short-Term...04
Long-Term...04
Aviation...04

In the hours before

Local storm report, Jul 5, 4:26 AM CDT, 3 hours 50 minutes before
Preliminary Local Storm Report
National Weather Service Austin/San Antonio TX
426 AM CDT Sat Jul 5 2025

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

0425 AM     Flash Flood      10 S Bertram            30.60N 98.09W
07/05/2025                   Burnet             TX   Emergency Mngr

            F.M. 1174 at Cow Creek flooded.

&&

JR
Local storm report, Jul 5, 4:29 AM CDT, 3 hours 47 minutes before
Preliminary Local Storm Report
National Weather Service Austin/San Antonio TX
429 AM CDT Sat Jul 5 2025

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

0411 AM     Flash Flood      5 WSW Liberty Hill      30.64N 98.00W
07/05/2025                   Williamson         TX   Emergency Mngr

            Water rescue on CR 285, southwest of Liberty
            Hill. Water coming through first story
            windows of the house.

&&

JR
Local storm report, Jul 5, 5:03 AM CDT, 3 hours 13 minutes before
Preliminary Local Storm Report
National Weather Service Austin/San Antonio TX
503 AM CDT Sat Jul 5 2025

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

0502 AM     Flash Flood      9 NNE Burnet            30.88N 98.18W
07/05/2025                   Burnet             TX   Emergency Mngr

            Inundated homes on RM 2340 near Allen Branch
            Creek.

&&

JR
Local storm report, Jul 5, 5:05 AM CDT, 3 hours 11 minutes before
Preliminary Local Storm Report
National Weather Service Austin/San Antonio TX
505 AM CDT Sat Jul 5 2025

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

0504 AM     Flash Flood      Bertram                 30.75N 98.05W
07/05/2025                   Burnet             TX   Public

            Flooded and impassable road on FM 243 and Fm
            1174.

&&

JR
Local storm report, Jul 5, 5:08 AM CDT, 3 hours 8 minutes before
Preliminary Local Storm Report
National Weather Service Austin/San Antonio TX
508 AM CDT Sat Jul 5 2025

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

0508 AM     Flash Flood      2 NNE Jonestown         30.51N 97.91W
07/05/2025                   Travis             TX   Emergency Mngr

            Lone Mountain Pass, near Jonestown, under
            water and impassable.

&&

JR
Local storm report, Jul 5, 7:22 AM CDT, 54 minutes before
Preliminary Local Storm Report
National Weather Service Austin/San Antonio TX
722 AM CDT Sat Jul 5 2025

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

0655 AM     Flash Flood      3 E Marble Falls        30.58N 98.23W
07/05/2025                   Burnet             TX   Emergency Mngr

            RV Park along Hamilton Creek has at least
            four feet water of water inundation and
            vehicles floating. Residents stranded.

&&

JR

The office that day

Everything else NWS Austin/San Antonio, TX issued on the same UTC day.

IssuedProductOfficeCountiesLasted
Jul 4, 8:00 PM CDTRiver Flood WarningEWXLlano13 hr
Jul 4, 9:27 PM CDTAreal Flood AdvisoryEWXBurnet, Travis85 min
Jul 4, 10:52 PM CDTFlash Flood Warning Considerable damage threatEWXBurnet, Travis2 hr
Jul 5, 12:00 AM CDTFlash Flood Warning Considerable damage threatEWXTravis, Williamson3 hr
Jul 5, 12:41 AM CDTFlood WatchEWXAtascosa, Bandera, Bastrop, Bexar, Blanco, Burnet and 15 more45 hr
Jul 5, 12:41 AM CDTFlash Flood Warning EmergencyCatastrophic damage threatEWXTravis4 hr
Jul 5, 2:04 AM CDTFlash Flood Warning Considerable damage threatEWXBurnet, Williamson4 hr
Jul 5, 2:47 AM CDTFlash Flood Warning Considerable damage threatEWXBurnet, Travis, Williamson5 hr
Jul 5, 2:57 AM CDTRiver Flood WarningEWXWilliamson24 hr
Jul 5, 4:44 AM CDTFlash Flood Warning Considerable damage threatEWXBurnet4 hr
Jul 5, 4:59 AM CDTFlash Flood Warning EmergencyCatastrophic damage threatEWXBurnet, Travis, Williamson14 hr
Jul 5, 6:40 AM CDTAreal Flood AdvisoryEWXBastrop, Caldwell, DeWitt, Fayette, Gonzales, Guadalupe and 3 more3 hr
Jul 5, 8:56 AM CDTFlash Flood Warning Considerable damage threatEWXCaldwell3 hr
Jul 5, 9:16 AM CDTFlash Flood Warning Considerable damage threatEWXWilliamson5 hr
Jul 5, 9:21 AM CDTFlash Flood Warning Considerable damage threatEWXGuadalupe5 hr
Jul 5, 9:46 AM CDTFlash Flood Warning Considerable damage threatEWXComal, Hays6 hr
Jul 5, 10:19 AM CDTFlash Flood Warning Considerable damage threatEWXTravis9 hr
Jul 5, 10:32 AM CDTFlash Flood Warning Considerable damage threatEWXBexar, Comal5 hr
Jul 5, 11:04 AM CDTFlash Flood Warning EmergencyCatastrophic damage threatEWXComal7 hr
Jul 5, 11:50 AM CDTFlash Flood Warning Considerable damage threatEWXBexar, Comal3 hr
Jul 5, 12:33 PM CDTRiver Flood WarningEWXComal, Guadalupe7 hr
Jul 5, 12:33 PM CDTRiver Flood WarningEWXComal, Guadalupe7 hr
Jul 5, 1:42 PM CDTFlash Flood Warning Considerable damage threatEWXBlanco, Burnet6 hr
Jul 5, 1:55 PM CDTAreal Flood AdvisoryEWXGuadalupe77 min
Jul 5, 2:04 PM CDTAreal Flood AdvisoryEWXCaldwell, Gonzales, Guadalupe3 hr
Jul 5, 2:20 PM CDTAreal Flood AdvisoryEWXBexar, Comal2 hr
Jul 5, 2:23 PM CDTAreal Flood AdvisoryEWXWilliamson97 min
Jul 5, 3:12 PM CDTFlash Flood Warning Considerable damage threatEWXBlanco, Burnet, Llano4 hr
Jul 5, 3:32 PM CDTAreal Flood AdvisoryEWXComal65 min
Jul 5, 3:35 PM CDTAreal Flood AdvisoryEWXBexar, Comal63 min
Jul 5, 3:39 PM CDTFlash Flood Warning Considerable damage threatEWXBurnet3 hr
Jul 5, 6:25 PM CDTAreal Flood AdvisoryEWXComal3 hr
Jul 5, 6:57 PM CDTAreal Flood AdvisoryEWXBurnet3 hr
Jul 5, 6:59 PM CDTAreal Flood AdvisoryEWXBurnet, Travis, Williamson3 hr

Nearby

Flash Flood Warnings in Texas, 2025Every flash flood warning in 2025

Sources

The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; local storm reports from the same archive; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.